Archived

This topic is now archived and is closed to further replies.

Saw The Hyperpigmentation Topics, Now I'm Worried! :/

19 posts in this topic

I just ordered Dan's BP a few days ago as I plan on using Cetaphil and CeraVe (and sublock in the AM) in place of his cleanser and moisturizer. After seeing some people's issues with their faces turning darker, now I'm really worried! I always thought BP was originally marketed many years ago as a bleaching agent (I mean it definitely does a good job at bleaching my hair line!) before the discovery of its uses for treating acne, so I'm curious as to why this is happening to some of you guys. I actually really LIKE my pale skin! sad.png

Are there any solid reasons as to why the hyperpigmentation happens? Lack of sunblock? AHA and lack of sunblock? The fact that Dan's moisturizer is yellow due to the Licorice?

Any insight?????

Share this post


Link to post
Share on other sites

I think the darkening might come about from having the face totally covered in the BP, and then it getting dry and kind of leathery looking. Once you get the moisture back to it, it goes back to your normal colour (from my experience, and I have pale skin).

Share this post


Link to post
Share on other sites

Most of the time any initial darkening is due to the skin getting overly dried out. Be sure you start out easy and low with the bp, but be very generous with the moisturizer and jojoba oil. It's also important to use spf each day as most acne medications do make the skin more sensitive to the sun.

Share this post


Link to post
Share on other sites

I think the darkening might come about from having the face totally covered in the BP, and then it getting dry and kind of leathery looking. Once you get the moisture back to it, it goes back to your normal colour (from my experience, and I have pale skin).

1 person likes this

Share this post


Link to post
Share on other sites

I'm completely pale too, and the only thing I suffered in the initial couple of months was redness to my face. But as my skin adjusted to the BP, the redness lessened and completely went away. (take a look at my gallery for my progress following the regimen).

Good luck with it all, but as Brandy has stated above, go really really slowly :)

Share this post


Link to post
Share on other sites

I just ordered Dan's BP a few days ago as I plan on using Cetaphil and CeraVe (and sublock in the AM) in place of his cleanser and moisturizer. After seeing some people's issues with their faces turning darker, now I'm really worried! I always thought BP was originally marketed many years ago as a bleaching agent (I mean it definitely does a good job at bleaching my hair line!) before the discovery of its uses for treating acne, so I'm curious as to why this is happening to some of you guys. I actually really LIKE my pale skin! sad.png

Are there any solid reasons as to why the hyperpigmentation happens? Lack of sunblock? AHA and lack of sunblock? The fact that Dan's moisturizer is yellow due to the Licorice?

Any insight?????

Share this post


Link to post
Share on other sites

I just ordered Dan's BP a few days ago as I plan on using Cetaphil and CeraVe (and sublock in the AM) in place of his cleanser and moisturizer. After seeing some people's issues with their faces turning darker, now I'm really worried! I always thought BP was originally marketed many years ago as a bleaching agent (I mean it definitely does a good job at bleaching my hair line!) before the discovery of its uses for treating acne, so I'm curious as to why this is happening to some of you guys. I actually really LIKE my pale skin! sad.png

Are there any solid reasons as to why the hyperpigmentation happens? Lack of sunblock? AHA and lack of sunblock? The fact that Dan's moisturizer is yellow due to the Licorice?

Any insight?????

I would not use cetaphil cleanser, contains SLS, it made me breakout.. Try paula's choice cleansers! xD

Share this post


Link to post
Share on other sites

I just ordered Dan's BP a few days ago as I plan on using Cetaphil and CeraVe (and sublock in the AM) in place of his cleanser and moisturizer. After seeing some people's issues with their faces turning darker, now I'm really worried! I always thought BP was originally marketed many years ago as a bleaching agent (I mean it definitely does a good job at bleaching my hair line!) before the discovery of its uses for treating acne, so I'm curious as to why this is happening to some of you guys. I actually really LIKE my pale skin! sad.png

Are there any solid reasons as to why the hyperpigmentation happens? Lack of sunblock? AHA and lack of sunblock? The fact that Dan's moisturizer is yellow due to the Licorice?

Any insight?????

I would not use cetaphil cleanser, contains SLS, it made me breakout.. Try paula's choice cleansers! xD

1 person likes this

Share this post


Link to post
Share on other sites

Lol, yeah that's me. Based on my hair (because I'm always changing it) it was from this past summer and my skin is far from perfect. There's a lot of filtering in that pic. Trust me, I wouldn't even consider BP if my acne was only a mild case.

The BP hasn't bleached my skin at all. Any time I would use a BP treatment, usually a BP cleanser like ProActiv or the one Neutrogena has, the only thing it would ever bleach is my hair and dark fabrics.

Some areas of my face are normally oily when not on any harsh treatments, but my entire face is a desert right now. So if oily areas tend to look darker, then the yellow tint isn't being caused by any oil production.

Share this post


Link to post
Share on other sites

I would say don't listen to any nonsense around here. Your skin will remain its normal color after you moisturize. You will probably experience some redness in your first month or so on the regimen, but then everything is completely normal.

Share this post


Link to post
Share on other sites

I experienced a tanned and red face throughout most of the time I've been of the regimen. A lot of people attribute it to Dan's moisturiser but I never used his. I'm not sure exactly what causes it, but it would probably have to do it what poster Brandy mentioned, about your skin darkening from being overly dried out. I realise that i just had so many dead layers of skin on my face from the BP, causing my face to darken.

I'm on my 14th week of the regimen and aside being completely acne-free, I've noticed that my face is gradually starting to feel almost normal again - I don't feel the dryness and I'm not longer red and tanned. I've been doing the jojoba oil exfoliation + using AHA every two days at night for the past couple of weeks and I feel that that has helped immensely.

Share this post


Link to post
Share on other sites

I would say don't listen to any nonsense around here. Your skin will remain its normal color after you moisturize. You will probably experience some redness in your first month or so on the regimen, but then everything is completely normal.

Share this post


Link to post
Share on other sites

If you use benzoyl peroxide on a pimple, the pimple will fade yes but it will turn into a red mark called hyperpigmintation. You skin naturally will get rid of these marks over time but BP limits your skins ability to do this and therefore extends the time needed to repair.

Share this post


Link to post
Share on other sites

If you use benzoyl peroxide on a pimple, the pimple will fade yes but it will turn into a red mark called hyperpigmintation. You skin naturally will get rid of these marks over time but BP limits your skins ability to do this and therefore extends the time needed to repair.

Share this post


Link to post
Share on other sites

This all can be prevented if you just join me to the dark side and use only AHA+ for acne, lol.

Share this post


Link to post
Share on other sites

This all can be prevented if you just join me to the dark side and use only AHA+ for acne, lol.

Share this post


Link to post
Share on other sites

This all can be prevented if you just join me to the dark side and use only AHA+ for acne, lol.

I second this! haha

I used BP for years and all it gave me was red, flaky, dry and irritated skin. I use AHA every night and my skin isn't red at all-- it's pale and happy! haha

Share this post


Link to post
Share on other sites

I'm as pale as a piece of paper. When I first started Dan's regimen, oh so many years ago, my face became red. It's very common when first starting to use BP. In my experience, it didn't stay irritated long and definitely wasn't permanent. Just be sure to follow the proper dosage guide lines and be sure to moisturize, and you'll be good to go. Good Luck!

PS Don't forget the sunscreen!

Share this post


Link to post
Share on other sites